Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 8, NWS Newport/Morehead City, NC

March 6, 20144 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Mar 6, 2014, 3:54 AM EST for 4 counties in North Carolina. It took effect at Mar 6, 2014, 1:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2014, 3:54 AM EST (08:54 UTC)
In effect from
Mar 6, 2014, 1:00 PM EST
Expired
Mar 8, 2014, 1:00 AM EST
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC, Pamlico County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 107 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS72 KMHX 060854
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EST THU MAR 6 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA TODAY THROUGH
FRIDAY NIGHT...

.A STRONG AREA OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST 
COAST THIS AFTERNOON AND LIFT NORTHEAST ALONG THE COAST OF EASTERN
NORTH CAROLINA FRIDAY AND FRIDAY NIGHT. NORTHEAST WINDS WILL
APPROACH ADVISORY LEVELS THIS AFTERNOON AND PEAK FRIDAY MORNING.
WINDS THEN SHIFT TO NORTH AS THE LOW LIFTS AWAY FROM THE AREA
WITH A SECONDARY PEAK FRIDAY NIGHT.

NCZ095-103-104-062100-
/O.NEW.KMHX.WI.Y.0008.140306T1800Z-140308T1200Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
354 AM EST THU MAR 6 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST SATURDAY.

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH FRIDAY NIGHT. STRONGEST WINDS
  WILL OCCUR FRIDAY MORNING AND AGAIN FRIDAY NIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
6 follow-up statements
302 
WWUS72 KMHX 062003
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EST THU MAR 6 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA TONIGHT THROUGH
FRIDAY NIGHT...

.A STRONG AREA OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST
COAST THIS EVENING AND LIFT NORTHEAST ALONG THE COAST OF
EASTERN NORTH CAROLINA FRIDAY AND FRIDAY NIGHT. NORTHEAST WINDS
WILL PEAK LATE TONIGHT AND EARLY FRIDAY. WINDS THEN SHIFT TO
NORTH AS THE LOW LIFTS AWAY FROM THE AREA WITH A SECONDARY PEAK
FRIDAY EVENING.

NCZ095-103-104-070930-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
303 PM EST THU MAR 6 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH
  FRIDAY MORNING...BECOMING NORTH FRIDAY EVENING.

* TIMING...THROUGH LATE FRIDAY NIGHT. STRONGEST WINDS WILL OCCUR
  LATE TONIGHT AND FRIDAY MORNING AND AGAIN FRIDAY EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
575 
WWUS72 KMHX 070530
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 AM EST FRI MAR 7 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA TONIGHT THROUGH
FRIDAY NIGHT...

.A STRONG AREA OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST
COAST THIS EVENING AND LIFT NORTHEAST ALONG THE COAST OF EASTERN
NORTH CAROLINA FRIDAY AND FRIDAY NIGHT. NORTHEAST WINDS WILL PEAK
LATE TONIGHT AND EARLY FRIDAY. WINDS THEN SHIFT TO NORTH AS THE
LOW LIFTS AWAY FROM THE AREA WITH A SECONDARY PEAK FRIDAY
EVENING FOR MAINLY THE OUTER BANKS THROUGH DOWNEAST CARTERET COUNTY.

NCZ046-081-093-094-098-071730-
/O.EXB.KMHX.WI.Y.0008.000000T0000Z-140307T1800Z/
TYRRELL-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK...
VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE
1230 AM EST FRI MAR 7 2014

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY THIS AFTERNOON. STRONGEST WINDS WILL
  OCCUR EARLY FRIDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ047-071730-
/O.EXA.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
MAINLAND DARE-
1230 AM EST FRI MAR 7 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY.

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH FRIDAY EVENING. STRONGEST WINDS WILL OCCUR THIS
  MORNING... AND THEN AGAIN THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ095-103-104-071730-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1230 AM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS EVENING. STRONGEST WINDS WILL OCCUR
  THROUGH THIS MORNING AND AGAIN THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
829 
WWUS72 KMHX 070811
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 AM EST FRI MAR 7 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA THROUGH THIS
EVENING...

.A STRONG AREA OF LOW PRESSURE WILL SLOWLY LIFT NORTHEAST JUST OFF THE
COAST OF NORTH CAROLINA THROUGH TONIGHT. NORTHEAST WINDS
WILL PEAK THROUGH FRIDAY MORNING. THERE MAY BE A BREAK IN THE
STRONG WINSD THIS AFTERNOON BEFORE INCREASING AGAIN THIS EVENING
AS WINDS SHIFT TO NORTH AND NORTHWEST AS THE LOW LIFTS AWAY FROM
THE AREA.

NCZ046-081-072300-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
TYRRELL-MAINLAND HYDE-
INCLUDING THE CITY OF...COLUMBIA
311 AM EST FRI MAR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS OF THIS STRENGTH IN TANDEM WITH A SOGGY GROUND MAY
  BRING DOWN SOME TREES. SPORADIC POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ093-094-098-071800-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-140307T1800Z/
CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
311 AM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* IMPACTS...WINDS OF THIS STRENGTH IN TANDEM WITH A SOGGY GROUND MAY
  BRING DOWN SOME TREES. SPORADIC POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ047-095-103-104-072300-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
MAINLAND DARE-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
311 AM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WINDS OF THIS STRENGTH IN TANDEM WITH A SOGGY GROUND MAY
  BRING DOWN SOME TREES. SPORADIC POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
181 
WWUS72 KMHX 072040
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EST FRI MAR 7 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA THROUGH THIS
EVENING...

.A STRONG AREA OF LOW PRESSURE WILL SLOWLY LIFT NORTHEAST JUST
OFF THE COAST OF NORTH CAROLINA THROUGH TONIGHT. STRONG NORTHEAST
WINDS WILL SHIFT NORTHWEST THIS EVENING AND OVERNIGHT AS THE LOW
LIFTS NORTHEAST AWAY FROM THE AREA.

NCZ103-104-080900-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-140308T0900Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
340 PM EST FRI MAR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ046-047-081-095-080600-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
340 PM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
228 
WWUS72 KMHX 072041 CCA
NPWMHX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EST FRI MAR 7 2014

...STRENGTHENING LOW PRESSURE WILL BRING STRONG GUSTY WINDS
ACROSS COASTAL SECTION OF EASTERN NORTH CAROLINA THROUGH THIS
EVENING...

.A STRONG AREA OF LOW PRESSURE WILL SLOWLY LIFT NORTHEAST JUST
OFF THE COAST OF NORTH CAROLINA THROUGH TONIGHT. STRONG NORTHEAST
WINDS WILL SHIFT NORTHWEST THIS EVENING AND OVERNIGHT AS THE LOW
LIFTS NORTHEAST AWAY FROM THE AREA.

NCZ103-104-080900-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-140308T0900Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
340 PM EST FRI MAR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ046-047-081-095-080600-
/O.COR.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
340 PM EST FRI MAR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
570 
WWUS72 KMHX 080600
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
100 AM EST SAT MAR 8 2014

NCZ103-104-080700-
/O.CAN.KMHX.WI.Y.0008.000000T0000Z-140308T0900Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
100 AM EST SAT MAR 8 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WIND GUSTS HAVE DIMINISHED BELOW 45 MPH.

$$

NCZ046-047-081-095-080700-
/O.CAN.KMHX.WI.Y.0008.000000T0000Z-140308T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
100 AM EST SAT MAR 8 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WIND GUSTS HAVE DIMINISHED BELOW 45 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:17 PM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 5, 10:17 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 PM EST WED MAR 5 2014

.SYNOPSIS...
HIGH PRESSURE WILL RIDGE IN FROM THE NORTH THROUGH TONIGHT AS A
WEAK LOW PRESSURE AREA MOVES WELL OFFSHORE. A DEVELOPING LOW
PRESSURE SYSTEM WILL MOVE ALONG THE SOUTHEAST COAST THURSDAY AND
FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND
MONDAY.

&&

.NEAR TERM /OVERNIGHT/...
AS OF 1015 PM WED...STRONG HIGH PRESSURE OVER CANADA WILL
CONTINUE TO NOSE SOUTH OVER EASTERN NC TONIGHT WHILE A WEAK AREA
OF LOW PRESSURE PASSES OFFSHORE OF EASTERN NC. NO SIG CHANGES
NEEDED TO ONGOING FORECAST FOR UPDATE...JUST TWEAKED GRIDS
SLIGHTLY TO REFLECT CURRENT TRENDS. OVERALL PRECIP IS OVER FOR THE
OVERNIGHT HOURS...THOUGH COULD SEE LIGHT DRIZZLE LINGERING ALONG
THE COAST...WITH SC OF LIGHT RAIN OVER THE WATERS. AS AREA OF LOW
PRESSURE MOVES FARTHER OFFSHORE...THE STRONG LOW LEVEL INVERSION
BEGINS TO WEAKEN ACROSS THE AREA...THIS HAS LEAD TO SKIES CLEARING
OUT QUICKLY THIS EVENING...ALLOWING TEMPS TO DROP QUICKLY IN SOME
SPOTS. GOOD MIXING OVERNIGHT WILL KEEP TEMPS FROM REACHING FULL
RADIATIONAL POTENTIAL BUT STILL COLD NIGHT EXPECTED ESP WITH
DECENT NORTHERLY BREEZE. OVERNIGHT LOWS GENERALLY 30-40
DEGREES...THOUGH COULD SEE SOME UPPER 20S INLAND.

&&

.SHORT TERM /THURSDAY/...
AS OF 255 PM WED...AN AREA OF LOW PRESSURE WILL DEVELOP IN THE
NORTHERN GULF OF MEXICO TONIGHT AND MOVE NORTHEAST TOWARDS EASTERN
NC THURS. WITH SURFACE RIDGE STILL NOSING SOUTH OVER EASTERN
NC...EXPECT LOW LEVEL INVERSION TO STRENGTHEN WITH NORTHERLY WINDS
BECOMING NORTHEASTERLY THROUGHOUT THE DAY AND GUSTING UPWARDS OF
20 MPH INLAND TO 30 MPH ALONG THE OBX. PRECIP WILL MOVE INLAND
FROM THE COAST AS THE LOW APPROACHES FROM THE SW DURING THE DAY.
POPS INCREASE FROM CHANCE SOUTH/SLIGHT CHANCE NORTH TO LIKELY
SOUTH/CHANCE NORTH BY LATE AFTERNOON. TEMPERATURES WILL REMAIN
WELL ABOVE FREEZING WITH HIGHS IN THE LOW TO MID 40S ACROSS THE
REGION...THEREFORE DO NOT ANTICIPATE ANY WINTER WX ISSUES. THE
STRENGTHENING PRESSURE GRADIENT BETWEEN THE LOW OFF THE COAST AND
HIGH PRESSURE TO THE NORTH RESPONSIBLE FOR THE INCREASED NE WINDS
LATE MAY ALSO LEAD TO HIGH SURF ISSUES FOR THE NORTHERN OBX AND
MINOR COASTAL FLOODING ISSUES FOR THE SOUTHERN PAMLICO SOUND BY
LATE AFTERNOON/EVENING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM WED...LOW PRES NEAR THE GA/FL COAST THU EVENING WILL
LIFT NE AND BE LOCATED JUST OFF THE NC COAST LATER FRI. THIS LOW
WILL PRODUCE WIDESPREAD RAIN AND STRONG N/NE COASTAL WINDS THAT WILL
LEAD TO HIGH SURF AND MINOR COASTAL FLOODING. HAVE CAT POPS
DEVELOPING ALL AREAS THU NIGHT THAT WILL CONTINUE THRU FRI. AS THE
LOW MOVES FURTHER E FRI NIGHT THE RAIN WILL GRAD END FROM W TO E.
STORM TOTAL RAINFALL WILL BE MAINLY IN THE 1 TO 2 INCH RANGE. THE
STRONGEST WINDS LOOK TO OCCUR LATER THU NIGHT THRU FRI EVENING AND
WILL LIKELY EVENTUALLY NEED WIND ADVRY FOR PARTS OF THE CST ESPCLY
OBX. TEMPS WILL REMAIN BELOW NORMAL FRI WITH HIGHS IN THE 50S.

MUCH MORE SPRINGLIKE WEATHER EXPECTED REST OF THE PERIOD WITH
PREDOMINATELY ZONAL FLOW ALOFT. HAVE NO PRECIP IN THE FCST SAT THRU
TUE THEN SLIGHT CHC WED AS GFS/ECMWF SHOWING NEXT SYSTEM REACHING
THE REGION BUT UNCERTAINTY THIS FAR OUT IN TIMING. TEMPS WILL BE AT
OR MAYBE EVEN A LITTLE ABOVE NORMAL THRU THE PERIOD WITH HIGHS IN
THE 60S INLAND TO UPR 50S/AROUND 60 BEACHES.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 655 PM WED...MIXED BAG OF VFR/MVFR CEILINGS CURRENTLY AS
CLOUDS ARE SLOWLY DIMINISHING AND LIFTING. PRECIP WILL CONTINUE TO
TAPER OFF QUICKLY FOR EWN/OAJ OVER THE NEXT HOUR OR TWO. BASED ON
LATEST OBS/FORECAST SOUNDINGS/SREF PROBS THINK THERE IS A GOOD
CHANCE OF CEILINGS LIFTING BRIEFLY TO VFR TONIGHT BEFORE RETURNING
TO MVFR LATE TONIGHT INTO EARLY THU AM. SURFACE PRESSURE GRADIENT
TIGHTENS THU AFTERNOON WITH NE WINDS GUSTING NEAR 25 KT
AFTERNOON/EVENING. PRECIP WILL INCREASE FROM SOUTH TO NORTH DURING
THE DAY THU...WITH RAIN BECOMING WIDESPREAD THU EVENING. EXPECT
PRED MVFR THROUGH THE DAY...WITH THE MAIN POTENTIAL FOR IFR THU
EVENING.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WED...ADVERSE FLYING CONDITIONS EXPECTED THU NIGHT THRU
FRI EVENING AS LOW PRES MOVES NE ALONG THE SE CST WITH GOOD CVRG OF
RAIN ACROSS ERN NC. CIGS WILL BE LOW THRU THIS PERIOD LIKELY IN THE
IFR RANGE MUCH OF THE TIME. RAIN WILL END FROM W TO E LATER FRI
NIGHT HOWEVER MAY TAKE TIL SAT MORN TO SCOUR OUT ALL THE LOW CLOUDS.
VFR THEN EXPECTED SAT AFTN THRU MON WITH DRY WX.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1015 PM WED...LATEST SURFACE AND BUOY DATA INDICATE N/NE
WINDS 15-25 KT ACROSS THE WATERS WITH ELEVATED SEAS MAINLY NORTH
OF OCRACOKE 5-8 FT. SEAS ACROSS SOUTHERN COASTAL WATERS REMAIN 3-5
FT THOUGH 6 FT SEAS FOR THE FAR OUTER WATERS CLOSER TO THE GULF
STREAM ARE LIKELY OCCURRING. NO SIG CHANGES NEEDED TO ONGOING
FORECAST FOR UPDATE. WEAK LOW PRESSURE WILL MOVE OFF THE NC COAST
TONIGHT. THE SURFACE RIDGE STRENGTHENS TONIGHT BRINGING A TIGHTER
PRESSURE GRADIENT WITH NLY WINDS INCREASING TO 15-25 KT WITH
HIGHER GUSTS. SEAS BUILD TO 7-10 FT NORTH AND 4-7 FT TONIGHT INTO
THURSDAY. FOLLOWED LOCAL SWAN/NWPS MODEL FOR SEAS THROUGH THE
SHORT TERM. REPLACED SCAS WITH GALE WARNINGS STARTING THURS AND
LASTING THROUGH LATE FRI NIGHT. LATER SHIFTS WILL NEED TO RE-
EVALUATE TO POTENTIAL FOR UPGRADING TO GALE WARNING FOR THE
ALBEMARLE SOUND.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WED...DANGEROUS BOATING CONDITIONS THU NIGHT THRU FRI
NIGHT AS LOW PRESSURE LIFTS NE TO JUST OFF THE NC COAST. GALE FORCE
N/NE WINDS OF 25 TO 35 KTS TO GUSTS 40 TO 45 KTS EXPECTED MUCH OF
THE AREA LATER THU NIGHT THRU FRI EVENING. THESE STRONG WINDS WILL
PRODUCE SEAS OF 10 TO 15 FEET OVER THE OUTER WATER FRI AND FRI
EVENING. WINDS WILL DIMINISH QUICKLY SAT AS THE LOW LIFTS E AND HIGH
PRES BUILDS IN FROM THE W. SEAS WILL BE SLOW TO SUBSIDE AND WILL
LIKELY REMAIN AOA 6 FT THRU SAT EVENING FOR THE NRN AND CNTRL WTRS.
VERY WEAK COLD FRONT WILL CROSS EARLY SUNDAY OTHERWISE HIGH PRES
WILL DOMINATE WITH WINDS GENERALLY LESS THAN 15 KTS AND SEAS MAINLY
2 TO 4 FT.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 PM WED...THE STRONG N/NE WINDS WILL LEAD TO BIG SURF N OF
LOOKOUT THU NIGHT THRU FRI NIGHT WITH HIGH SURF ADVISORIES LIKELY IN
LATER FCSTS. THE PROLONGED AND STRONG N/NE WINDS WILL LEAD TO WATER
RISES OF 2 TO 3 FEET OVER SRN PAMLICO SOUND AND TIDAL DEPARTURES OF
AROUND 2 FEET ON THE OCEAN SIDE BEACHES N OF HATTERAS. MUCH LIKE THE
HIGH SURF ADVISORY EXPECT LATER SHIFTS WILL BE ISSUING COASTAL FLOOD
ADVISORIES TO COVER THESE ELEVATED WATER LVLS. COMBO OF HIGH
SURF...ONSHORE WINDS AND ABOVE NORMAL TIDES COULD LEAD TO SOME
IMPACTS ON HIGHWAY 12 ESPCLY FRI AND FRI NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 10 AM THURSDAY TO 2 AM EST SATURDAY FOR
     AMZ135.
     SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 10 PM EST FRIDAY
     FOR AMZ130.
     GALE WARNING FROM 5 AM THURSDAY TO 5 AM EST SATURDAY FOR
     AMZ152-154.
     GALE WARNING FROM 8 AM THURSDAY TO 1 AM EST SATURDAY FOR
     AMZ156-158.
     GALE WARNING FROM 4 PM THURSDAY TO 4 AM EST SATURDAY FOR
     AMZ150.

&&

SYNOPSIS...DAG
NEAR TERM...CQD/DAG
SHORT TERM...DAG
LONG TERM...RF
AVIATION...RF/CQD/DAG
MARINE...RF/CQD/DAG
TIDES/COASTAL FLOODING...RF
Hazardous weather outlook, Mar 5, 8:24 AM EST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
824 AM EST WED MAR 5 2014

NCZ029-044>046-079>081-090>092-098-061330-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-ONSLOW-
824 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-103-104-061330-
MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE-
824 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING COASTAL LOW PRESSURE SYSTEM MAY PRODUCE STRONG
NORTHEAST WINDS RESULTING IN ELEVATED WATER LEVELS ON THE SOUTHERN
END OF PAMLICO SOUND THURSDAY INTO FRIDAY NIGHT...ALONG WITH
POSSIBLE HIGH SURF AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093>095-061330-
CRAVEN-PAMLICO-CARTERET-
824 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING COASTAL LOW PRESSURE SYSTEM MAY PRODUCE STRONG
NORTHEAST WINDS RESULTING IN ELEVATED WATER LEVELS ON THE SOUTHERN
END OF PAMLICO SOUND THURSDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:54 AM ESTCoastal Flood AdvisoryMHXPamlico51 hr
Mar 6, 3:54 AM ESTHigh Surf AdvisoryMHX51 hr

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.